MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX05RE
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: no patient involvement.A2: age & date of birth: no patient involvement.A3: patient sex: no patient involvement.A4: weight: no patient involvement.A5: ethnicity: no patient involvement.A6: race: no patient involvement.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: unknown.G4: 510(k) no.: k130280.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical corporation received the following reported information: during priming, the one-way valve was found to be blocked.The event occurred pre-treatment; therefore, there was no patient involved or harmed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.Ashitaka was informed by the local branch on 27feb2026, that the actual sample involved in this complaint was no longer available.Confirmation of the provided image: it was not possible to identify the event leading to an obstruction from the image.The manufacturing record and the shipping inspection record of the actual device found no anomaly.No similar complaint was received.Based on the investigation results, no anomaly was found in the manufacturing record and the shipping inspection record.Since the actual device could not be confirmed in this case, it was not possible to clarify the cause.Relevant instructions for use (ifu) reference: "make sure the recirculation circuit and the purge line are not clamped, then start pump at a low speed.After checking for leakage or any other problem, gradually increase flow above 0.5 l/min, but do not exceed 1.5 l/min.Vigorously recirculate the priming fluid through the entire circuit until all air bubbles are eliminated.After all air bubbles are eliminated, circulate at full flow for 10 min to check oxygenator and tubing for leakage or any other problem." "before initiating extracorporeal circulation, be sure to confirm that recirculation line and purge line are closed and sampling line is also closed with arterial side stopcock.Otherwise, opening arterial line will cause the blood to flow back into reservoir through sampling line because of the patient's blood pressure and the head height.".

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya-shi, shizuoka 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key24210178
Report Number9681834-2026-00012
Device Sequence Number20188507
Product Code DTZ
UDI-Device Identifier04987350781758
UDI-Public(01)04987350781758(17)271231(10)250122
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX05RE
Device Catalogue NumberCX*FX05RE
Device Lot Number250122
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown